Amaryl and Metformin Dosing

Davelenn
By Davelenn Latest Reply 2009-09-01 19:07:12 -0500
Started 2009-04-18 18:20:51 -0500

I have NIDDM Type 2. I was diagnosed many years ago. I just recently got interested in trying to get my sugars under control.
Three months ago I went to the doctor and my A1C was 9.3. My physician put me on Metformin 2000 mgs per day in divided doses.
The other day I went back and my A1C had dropped to 7.9. My physician tells me that they want it lower than that so he adds Amaryl 4 mgs.
Thursday I cut the Metformin back to 1000 mgs and took the Amaryl in 2 divided doses with meals (one in the am, and another in the afternoon).
I checked my FBG on Friday morning and it was still high.
I took 500 mgs of Metformin the morning and 2 mgs of the Amaryl with my morning meal as well.
Friday night I had 64 oz of 8.1% beer. The beer has a lot of carbs in it. I have also noticed that when I do drink my sugars are high.
This morning (Saturday), I got up, and was feeling drunk. I checked my sugar and it was 96. I was feeling hypoglycemic. I ate a glucose tab and went ahead to work. On the way I stopped and got a large bottle of Powerade and a Bottle of Grape Juice. I drank the Grape Juice very rapidly and on the way the Powerade.
I began feeling nauseous. When I got to work and checked my sugars they were 125.
This morning, I didnt get to eat breakfast until late, and so I chewed on Glucose tabs. I ate 2 and when I did get to eat I checked my sugars again and this time they were still in the 120-130 range.
Any advice about dosing, how I can keep from feeling like crap, what I can do to keep from going "low" this soon, as my body is not ready nor use to this, etc. will be


4 replies

lisah - 55368
lisah - 55368 2009-09-01 19:07:12 -0500 Report

My doctor just added Amaryl to my list of meds as well. I take 2mg per day of Amaryl and 2000mg of Metformin (1000mg in a.m., 1000mg in p.m.). My doctor said she wanted to work on getting my fasting blood sugars down, as they've been between 200-400, then we'll work on the lvls for after my meals. Has anyone had any side effects from the Amaryl?

lipsie
lipsie 2009-04-20 11:25:50 -0500 Report

i agree with Deb, you are going to hurt yourself using the tabs as a meal and drinking those drinks. That's probably why you are not feeling so well, you need to be eatting some healthy foods. Oh, yeah drinking alcohol does spike your sugars usually, plus when I did drink (note DID, lol) I would get VERY ill afterwards. You have me very concerned. Though, I find it VERY VERY strange that your sugar reading are so well. Please, please be careful and take care of yourself! Love yasss *Hugs* Sheila

Mom and boys
Mom and boys 2009-04-20 08:53:15 -0500 Report

You are going to have to get the eating in order. Gluecose tab, grape juce and power aid is just not going to cut it as a breakfast. It will just spike you sugars then you will drop like a hot patato. This yo-yo is what is making you fell like crap. You need a carb with a protein.

You have got to eat 3 meals and 2-3 snacks. I find eating something ever 3 hrs. helps keep my bs level and when the bs are level I feel better.

good luck-Deb

Elfin
Elfin 2009-04-19 19:48:15 -0500 Report

My suggestion first would be to take your meds as prescibed for a couple of months and sees how your sugar responds. Then talk to the doc before making changes. 96 is a mid range number and very good.
Next I would have a session or 2 with a diabetic counselor or dietician to find out more healthful eating and managing your diabetes. Meds can't do their job if you have poorly controlled eating.
Hang in there, there is great hope for success. The more controlled your sugar is the less severe any compllication may be. My A1c was high like yours and is now down in the 6.5 range which is close to what yur MD probably wants for you. Keep on keepin' on.

Next Discussion: dawn phenomenon »